MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEED TUBE, ENFIT CONCTRS 18 FR, 2.7CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEED TUBE, ENFIT CONCTRS 18 FR, 2.7CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8140-18-2.7
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Bacterial Infection (1735); Hemorrhage/Blood Loss/Bleeding (1888); Itching Sensation (1943); Burning Sensation (2146); Fungal Infection (2419)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 27-mar-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported "the peg [percutaneous endoscopic gastrostomy] was placed february 15th; the tube had a notable small leakage from the port from day one however the leakage became more pronounced with use of the extension set.Confirmed leakage from the tube, upon discontinuation of a feeding the tube will slow leak from the port.Stoma confirmed dry and not involved by saturation with powder, the powder was dry but the pads were wet on the outer side showing that the port of the g-tube had leaked.On march 1st itching burning and bleeding was noted.On march 4 an immediate care visit was made.On march 7th dermatology confirmed that there was a yeast and probable gram-positive bacterial infection." the patient developed fungal and bacterial infection due to exposure to stomach acids."treatment for the patient entailed outpatient dermatology / immediate care center, diagnoses: infection of a stoma - gastrostomy - stomatitis - bacterial, infection of a stoma - gastrostomy - stomatitis - fungal (candida albicans).Treatment rendered included topical antifungal, oral antifungal, monitoring, topical antibiotic, change of peg tube after majority of infection was cleared.".
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.All information reasonably known as of 29-mar-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: d4 the sample received did not match what was initially reported; followed-up with user who reports the sample received was the defective product related to this complaint; lot number update to lot 30273237 as received.All information reasonably known as of 30-apr-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-ghc-24-01370.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30273237, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was evaluated.When reviewing the opening of the anti-reflux (arf) valve under magnification (30x), the slit of the arf valve appeared to be in an open position.When the feed lumen was filled with water for a gravity feed with no pressure from the distal end using a syringe, there was leakage seen through the arf valve and gastric/feed top valve.A leak in the gastric port of the tube was confirmed, causing an irritation in the patient's stoma.Root cause could not be determined.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEED TUBE, ENFIT CONCTRS 18 FR, 2.7CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18997243
Report Number9611594-2024-00058
Device Sequence Number2858425
Product Code KNT
UDI-Device Identifier00350770427720
UDI-Public(01)00350770427720(240)120003120(11)230726(17)250725(10)30273237
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/25/2025
Device Model Number8140-18-2.7
Device Catalogue NumberN/A
Device Lot Number30273237
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/29/2024
04/08/2024
08/13/2025
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/01/2024
05/03/2024
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age32 YR
Patient SexMale
Patient Weight57 KG